MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BRUCKER/MESSROGHLI SUPRALOOP SPARE LOOP

KARL STORZ SE & CO. KG BRUCKER/MESSROGHLI SUPRALOOP SPARE LOOP
Model Number 26183MC-S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The previous reportability decision for this event was reversed based on a retrospective review.The affected device has been requested for investigation by the manufacturer.Device was returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).Evaluation findings: the metal part at the top of the loop has parted.The ends of the parted wires are burnt.The plastic insulation is melted where the wire is exposed.There is black residue on the plastic.Signs of customer use: yes.Evidence of use: broken loop, melted insulation, black residue.Possible manufacturer's defect: yes.The defect location is the general area of the instrument and it is defined as broken by mechanical damage generally a user error.
 
Event or Problem Description
It was reported that the unit broke during case.While separating the uterus from the cervix, the loop broke.There was no patient impact, and the doctor was able to complete the case with another loop from the same box.Lot is 37ja97975, which happened to be part of the last rma 200041212 that was replacing other loops.Customer will be checking to see if they have any more of these lot code loops on the shelf.

Brand Name
BRUCKER/MESSROGHLI SUPRALOOP SPARE LOOP
Common Device Name
BRUCKER/MESSROGHLI SUPRALOOP SPARE LOOP
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer Contact
christiane klaiber
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
MDR Report Key17385574
Report Number9610617-2023-00174
Device Sequence Number12337891
Product Code KNF
UDI-Device Identifier04048551393086
UDI-Public4048551393086
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944793
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26183MC-S
Device Catalogue Number26183MC-S
Device Lot Number37JA97975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Initial Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown